Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 272, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 13, 2006, 12:39 PM CDT for Cuming County, Stanton County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 12:39 PM CDT (17:39 UTC)
- Expired
- Jul 13, 2006, 1:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Cuming County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 12:21 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:50 AM CDT, 9 hours 49 minutes earlier.
Area forecast discussion, Jul 13, 2:50 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CDT THU JUL 13 2006 .DISCUSSION... TIMING OF CONVECTION MAIN CONCERN FOR TODAY. SURFACE FEATURES RATHER WEAK ACROSS THE AREA THIS MORNING WITH TROF LOCATED OVER THE WESTERN HIGH PLAINS AT 07Z. SATELLITE SHOWING ACCAS INCREASING OVER CENTRAL SOUTH DAKOTA INTO NORTH CENTRAL AND CENTRAL NEBRASKA IN 850MB MOISTURE AXIS. QUESTION IS HOW EXTENSIVE WILL DEVELOPMENT BE THIS MORNING WEST OF THE AREA AND HOW FAR EAST WILL IT PUSH. HAVE REMOVED SLIGHT POPS FOR THE MORNING OVER WESTERN AND SOUTHERN PARTS OF THE CWA AS BEST MID LEVEL INSTABILITY STAYS WEST OF THE AREA...BUT WILL MONITOR TO ISSUANCE AND ADJUST IF REQUIRED. MAIN ACTION EXPECTED TO DEVELOP MID TO LATE AFTERNOON THEN MOVE ACROSS MUCH OF THE CWA DURING THE EVENING WITH CHANCE POPS CONTINUED. PW INCREASES TO OVER 2 INCHES OVER PARTS OF THE CWA BY LATE AFTERNOON INTO THE EVENING SO LOCALLY HEAVY RAIN LIKELY WITH STORMS DURING THAT TIME. LATEST MODEL RUNS HAVE SPEEDED THINGS UP IN MOVING SURFACE TROF AND SHORT WAVE ACROSS THE AREA TONIGHT WITH ONLY SLIGHT POPS FOR THE EXTREME SOUTHEAST CWA YET FRIDAY MORNING. HOT TEMPERATURES STILL IN THE PICTURE THROUGH THE WEEKEND WITH 00Z EXTENDED MODELS KEEPING THE HEAT AROUND INTO MID WEEK AS BROAD UPPER RIDGE EXPANDS EAST. ONLY MINOR ADJUSTMENT TO TEMPERATURES IN THE SHORT TERM WITH NO CHANGE TO THE EXTENDED AT THIS TIME...ALTHOUGH DAY SHIFT MAY NEED TO WARM MAX TEMPERATURES A BIT IN THE LATER PERIODS IF MODELS MAINTAIN THEIR CURRENT TREND. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
Hazardous weather outlook, Jul 13, 12:08 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1208 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1208 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA. THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
In the hours before
Special weather statement, Jul 13, 12:14 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1214 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131915- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 1214 PM CDT THU JUL 13 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... THERE IS INCREASING SVR WX POT WITHIN THE NEXT SEVERAL HOURS ESPECIALLY OVER NE AND E CENTRAL NEBRASKA. ENTIRE OAX CWA IS BCMG MORE UNSTBL AS STG SFC HTG INCRS THIS AFTN. ATTM...SFC BASED CAPES ARE AS HIGH AS 3500 J/KG AND CAP IS WKNG ACRS THE RGN. AN 18A SPECIAL SOUNDING WILL BE TAKING PLACE FOR OAX AND LBF AND WILL GIVE US A BETTER LOOK AT THE CAP STRENGTH. 12Z UPR AIR ANALYSIS INDCD VIGOROUS UPR SHRTWV TROF MOVG ACRS THE NRN PLNS INTO NEBRASKA. ALREADY THIS MORNING...CNVTN HAS BEEN ACTIVE IN THE AREA WEST OF NORFOLK TO WAYNE. THIS ACTVTY HAS BEEN JUST BELOW SEVERE LIMITS. LIMITING FACTOR FOR LRG HAIL IS THE HIGH FREEZING LEVEL WHICH IS ARND 15600 FT. LOW LEVEL SHEAR SHUD INCR ACRS THE AREA THIS AFTN AS STG UPR SHRTWV TROF MOVS ACRS THE AREA. SPC INDCS THAT SUPERCELL STRMS WILL DVLP THIS AFTN AHD OF OF THE SFC TROF THAT EXTDS FM ONL SWWD TO LBF. ALREADY 0-1 HELICITY VALUES ARE ARND 100-150 AND SHUD INCR AS UPR SHRTWV APCHS. MAIN THREAT WITH THESE STMS WILL BE DMGG WND. ALTHOUGH FREEZING LEVEL IS HIGH...BECAUSE STMS MAY BE SUPERCELLS... LRG HAIL CANNOT BE RULED OUT. SPC INDCS THAT A WATCH WL BE ISSUED SHORTLY. SMITH
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:56 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 34 min |
| Jul 13, 2:10 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 50 min |
| Jul 13, 2:26 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 35 min |
| Jul 13, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 43 min |
| Jul 13, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 48 min |
| Jul 13, 3:06 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 39 min |
| Jul 13, 3:08 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 37 min |
| Jul 13, 3:16 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 29 min |
| Jul 13, 3:40 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 50 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 46 min |
| Jul 13, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 30 min |
| Jul 13, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Jul 13, 4:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Jul 13, 4:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 51 min |
| Jul 13, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 27 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 45 min |
| Jul 13, 5:08 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 52 min |
| Jul 13, 5:14 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 24 min |
| Jul 13, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 38 min |
| Jul 13, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 42 min |
| Jul 13, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 42 min |
| Jul 13, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Stanton | 32 min |
| Jul 13, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 38 min |
| Jul 13, 6:22 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Jul 13, 6:23 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 37 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 61 min |
| Jul 13, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 30 min |
| Jul 13, 6:36 PM CDT | Tornado Warning | OAX | Gage | 39 min |
| Jul 13, 6:38 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 16 min |
| Jul 13, 6:49 PM CDT | Tornado Warning | OAX | Pawnee | 41 min |
| Jul 13, 6:57 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Jul 13, 6:59 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 33 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 45 min |
| Jul 13, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 63 min |
| Jul 13, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 47 min |
| Jul 13, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.